TITLE

Propofol Infusion Syndrome

AUTHOR(S)
Zaccheo, Melissa M.; Bucher, Donald H.
PUB. DATE
June 2008
SOURCE
Critical Care Nurse;Jun2008, Vol. 28 Issue 3, p18
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents information about propofol infusion syndrome (PRIS). The condition refers to an adverse drug event caused by excessive and long-term use of propofol, a short-acting intravenous sedative-hypnotic agent introduced in the U.S. in 1989. Features of the syndrome include severe metabolic acidosis, hyperkalemia and renal failure.
ACCESSION #
32682755

 

Related Articles

  • Acetic acid.  // Reactions Weekly;12/13/2008, Issue 1232, p4 

    The article describes the case of a 42-year-old man who accidentally ingested acetic acid and experienced acute renal failure. He accidentally ingested acetic acid while binge drinking. He was taken to the hospital and was later diagnosed with acute renal failure. He later died from refractory...

  • Roxithromycin.  // Reactions Weekly;6/19/2004, Issue 1006, p17 

    Discusses research on acute renal failure and hepatotoxicity associated with the use of roxithromycin. Reference to a study by M. Kanbay and colleagues published in the April 2004 issue of the "Annals of Pharmacotherapy"; Medical history of the patient studied; Result of the patient's urinalysis.

  • Strontium ranelate.  // Reactions Weekly;10/31/2009, Issue 1276, p27 

    The article describes the case of a 71-year-old woman who developed acute renal failure and drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome following treatment with strontium ranelate. The patient reported a 4-week history of lethargy, weight loss, vomiting, headache and a...

  • Saxagliptin.  // Reactions Weekly;May2015, Vol. 1553 Issue 1, p270 

    The article presents a case study of 69-year-old woman who experienced osmotic nephropathy and acute renal failure while treated with saxagliptin for diabetes.

  • Metformin.  // Reactions Weekly;6/6/2009, Issue 1255, p22 

    The article describes the case of two women who developed lactic acidosis and acute renal failure after becoming dehydrated while receiving metformin. The first patient was admitted with shock, lactic acidosis and acute renal failure, and died three days after. The second patient, who presented...

  • Gadoteridol.  // Reactions Weekly;9/22/2007, Issue 1170, p19 

    The article describes the case of a 70-year-old woman with mild renal failure who developed acute renal failure after receiving gadoteridol. The patient was hospitalized with high liver values and a history of recurring colic-like complaints and known cholecystolithiasis. Her laboratory tests...

  • GASTRIC CARCINOID ASSOCIATED WITH RANITIDINE IN A PATIENT WITH RENAL FAILURE. Rao, S. S. C.; Nayak, K. S.; Swarnalata, G.; Goyal, D. N.; Rao, K. P. Prasad; Mitros, F. A. // American Journal of Gastroenterology;Aug1993, Vol. 88 Issue 8, p1273 

    Presents a case study of gastric carcinoid associated with ranitidine in a patient with renal failure. Clinical history of the patient; Results of physical and laboratory examinations performed on the patient; Discussion of the case.

  • Rofecoxib.  // Reactions Weekly;10/9/2004, Issue 1022, p14 

    Discusses research being done on the adverse reaction of the drug rofecoxib. Reference to a study by Szalat A. et al, published in the August 2004 issue of "Arthritis Care and Research"; Condition of a woman who developed acute renal failure and interstitial nephritis while receiving rofecoxib...

  • Tenofovir-Associated Acute and Chronic Kidney Disease: A Case of Multiple Drug Interactions. Zimmermann, Anthony E.; Pizzoferrato, Thomas; Bedford, John; Morris, Anne; Hoffman, Robert; Braden, Gregory // Clinical Infectious Diseases;1/15/2006, Vol. 42 Issue 2, p283 

    Tenofovir therapy in patients with human immunodeficiency virus (HIV) infection has been associated with acute renal failure (ARF) and Fanconi syndrome. In the past 2 years, we diagnosed tenofovir-associated ARF in 5 H TV-infected patients who were receiving tenofovir therapy and who had classic...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics